I have been diagnosed BP for a few months now and am on 60mg of Cymbalta and 15mg of Abilify. They make me NOT SLEEP so I was on ambien and ambien cr; stopped working; moved me to lunesta.. now lunesta doesnt work and I'm up every hour then awake at say 4 am; not enough sleep with a life like mine... my husband is deployed and i have two kids, two dogs, a full time paralegal job and my house is on the market; alot of stress.
So I saw the doc and he changed me to Restoril/Temazepam. Hated it... was up all night for three nights running; couldn't get to sleep. Had an anxiety attack today that drove me to the ER... who then changed me atavan in addition to the cymbalta and Abilify to combat the anxiety attacks... and gave me roserum to help me get some sleep tonight... I hope it works; I think I wigged out today from lack of sleep and overwhelming feelings of hopelessness with all that I needed to get done today....
anyone taking or taken these meds and had issues with how they interacted? Apparently Temazepam is an older drug and can have major side effects; I just happened to etiher get them or have a drug interaction they aren't sure which...
I am really tempted to talk to my Psych and ask him if I can go off the meds and try Valeriam, St. Johns Wort and a few other herbal remedies and stay off all the chemicals... I just feel like all I do is pop pills these days.
I'm sorry you're having this trouble. Insomnia is dangerous for us. I can't imagine how you're functioning at all.
I think the doc needs to be more aggresive about working out your meds. How long have you been on them? Sounds as if you abreact to Temazapam - Restoril did the same thing to me.
I don't know about the Cymbalta - the SSRI's have caused a lot of insomnia for me in the past, and I believe the Abilify can have anxiety side-effects, too.
Maybe a second opinion? OR, if you trust your doc, bother him, persist, request a sooner appointment. If you tell him you can't function, or are getting so exhausted that you're going into depression, he should respond right away.
Hope that helps a bit. Please let us know how you're doing - and get those meds changed.
Hi, sorry for all you're going through, and thank you so much for the sacrifice that you and your husband make for all of our sakes and our freedom, I can't imagine the pressure that makes for you. I am BP for many years and also am a severe insomniac, on top of that I am the main "bread winner" in my household, so I have to keep my full time Finance/Stock Analyst job. I'm on Topomax 75mg, Zoloft 50 mg, Seroquel 300 mg, Ambien CR, and Sonata. I take the Seroquel and Ambien CR at night around 9:30 and usualy sleep from midnight until 3:00, then when I wake up I take the Sonata 10 mg, which gets me about 2 more hours give or take. I average 4 to 5 hours a night. I'm not sure which side of the BP scale you're on, the depression side or the manic side? For me I'm on the severe depression/suicidal depression side.
The Seroquel works well for me, and it tends to make you drowsy so it helps with the insomnia. I have to be careful with SSRI's like Zoloft, because they tend to cause insomnia, so my Pdoc keeps them to a very low dose if possible. If you're symptoms were bad enough that you were diagnosed BP, then not taking any meds may not be the best idea, but it definitely sounds like you need to either get a 2nd opinion or get with your pdoc ASAP about a possible med change.
I would ask your pdoc about seroquel or another realling sedating mood stablizer or anti-psychotic. This just may be the trick you need to get some sleep.
Also, remember that valerian and st johns wort are not natural or organic substances either. It's all the same. You are putting one thing or another into your body. Only difference is that we don't really know the side effects or long term effects that substances like valerian or st johns wort have on the body. Just something to think about.
not from personal experience here, but my son, who is BP, used to have an AWFUL time sleeping. in the beginning he was put on trazadone, but then that quite working. since his Abilify has been increased over time to 30mg, he has much better nights. The Abilify.....a side affect is sleepiness.
Good luck to you!! just remember, different meds affect people differently.
he was tried with Zoloft, Seroquel and a few others, and OMG!! terrible aggression, as he is also ADD. So until we get his moods in check, we have to be very careful with ADD meds, so as of right now, he is on none for the ADD.....although a smart kid, just doesn't apply himself.
Again,,,,,,,,,,good luck to you! and i agree with the others.......call your doctor.